MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB230
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: thyroidectomy.Event description: [name of hospital]."thin burns on the patient's neck after surgery.When eb230 is activated, heat is generated on the back of the round plate of jaws.High fever is felt when touched by hand." product is available for return.Two units will be returned.Two of eb230 were used on the event date - one was used in the morning and the other one was used in the afternoon, but it is uncertain which unit is the event device.The device with a device log showing the activations were done in the morning (korea time) would be the event unit.Intervention: ni.Patient status: the patient got a burn on his neck.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with photos of the event.Visual inspection confirmed the complainant¿s experience of unintended thermal damage.Based on the evaluation of the event unit and the description of the event, it is likely that the reported event was caused by using the device to manipulate tissue before allowing the jaws to cool.The instructions for use (ifu) states to ¿keep the jaws of the device away from adjacent tissue as the jaws may remain hot enough to cause burns¿.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: thyroidectomy.Event description: (b)(6)] "thin burns on the patient's neck after surgery.When eb230 is activated, heat is generated on the back of the round plate of jaws.High fever is felt when touched by hand." product is available for return.Two units will be returned.Two of eb230 were used on the event date - one was used in the morning and the other one was used in the afternoon, but it is uncertain which unit is the event device.The device with a device log showing the activations were done in the morning (korea time) would be the event unit.Additional information received on 19apr24: "i¿ve spoken with the territory manager.According to him, the burn on the patient¿s neck was not that serious and the heat from the device caused blister on the patient¿s neck.They just applied a wound dressing and the patient was discharged from hospital.It didn¿t leave a scar." intervention: they just applied a wound dressing and the patient was discharged from hospital.It didn¿t leave a scar.Patient status: the patient got a burn on his neck.

Brand Name
EB230, VOYANT FINE FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18499206
Report Number2027111-2024-00318
Device Sequence Number18095658
Product Code GEI
UDI-Device Identifier00607915138240
UDI-Public(01)00607915138240(17)260502(30)01(10)1490572
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K202818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberEB230
Device Catalogue Number101475993
Device Lot Number1490572
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown